Alert archive / Oklahoma / Red Flag Warnings in 2026
Red Flag Warning 13, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 20, 2026, 12:15 PM CDT for 15 counties in Oklahoma; Foard County, Hardeman County, Knox County, Texas. It took effect at Mar 21, 2026, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2026, 12:15 PM CDT (17:15 UTC)
- In effect from
- Mar 21, 2026, 1:00 PM CDT
- Expired
- Mar 21, 2026, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2970 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS84 KOUN 201715 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 1215 PM CDT Fri Mar 20 2026 OKZ037-TXZ085-211500- /O.CAN.KOUN.FW.A.0010.260321T1800Z-260322T0100Z/ /O.NEW.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ Tillman-Wilbarger- 1215 PM CDT Fri Mar 20 2026 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR HOT, DRY AND WINDY CONDITIONS FOR PORTIONS OF FAR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS. The National Weather Service in Norman has issued a Fire Weather Watch for hot, dry and windy conditions, which is in effect from Sunday morning through Sunday evening. The Fire Weather Watch for Saturday has been cancelled, though occasional elevated fire weather conditions remain possible on Saturday afternoon. * WINDS...Southwest at 15 to 25 mph with gusts up to 30 mph in the morning, shifting to the north in the afternoon at 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 100. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ004>006-009>011-014>016-021-022-033>036-TXZ083-084-087-211500- /O.UPG.KOUN.FW.A.0010.260321T1800Z-260322T0100Z/ /O.NEW.KOUN.FW.W.0013.260321T1800Z-260322T0200Z/ /O.NEW.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Knox- 1215 PM CDT Fri Mar 20 2026 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR HOT, DRY AND WINDY CONDITIONS FOR PORTIONS OF WESTERN AND NORTHERN OKLAHOMA AND WESTERN NORTH TEXAS... ...FOR THE RED FLAG WARNING ON SATURDAY... * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 8 percent. * TEMPERATURES...Up to 99. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...7 (out of 10). ...FOR THE FIRE WEATHER WATCH ON SUNDAY... * WINDS...West at 15 to 25 mph with gusts up to 30 mph in the morning, shifting to the north in the late morning to afternoon at 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Up to 101. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ007-008-012-013-017>020-023>032-038>042-044>046-050-TXZ086- 088>090-211500- /O.NEW.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ Grant-Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Seminole-Hughes-Comanche-Stephens-Garvin-Murray-Pontotoc-Cotton- Jefferson-Carter-Love-Wichita-Baylor-Archer-Clay- 1215 PM CDT Fri Mar 20 2026 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR HOT, DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... The National Weather Service in Norman has issued a Fire Weather Watch for hot, dry and windy conditions, which is in effect from Sunday morning through Sunday evening. * WINDS...West at 15 to 25 mph with gusts up to 30 mph in the morning, shifting to the north in the late morning to afternoon at 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 98. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ MDU
4 follow-up statements
378 WWUS84 KOUN 210736 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 236 AM CDT Sat Mar 21 2026 OKZ004>006-009>011-014>016-021-022-033>036-TXZ083-084-087-212015- /O.CON.KOUN.FW.W.0013.260321T1800Z-260322T0200Z/ /O.CON.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Knox- 236 AM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR HOT AND DRY CONDITIONS FOR WESTERN OKLAHOMA AND FAR WESTERN SECTIONS OF NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS SATURDAY...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY SATURDAY...As low as 10 to 15 percent. * TEMPERATURES SATURDAY...Highs 95 to 100. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY SATURDAY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Elevated...1 (out of 5). FIRE ENVIRONMENT...6 (out of 10). * WINDS SUNDAY...Southwest winds becoming north 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY SUNDAY...As low as 10 to 15 percent. * TEMPERATURES SUNDAY...Highs 75 northwest Oklahoma to near 100 north Texas. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY SUNDAY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ007-008-012-013-017>020-023>032-037>042-044>046-050-TXZ085-086- 088>090-212015- /O.CON.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ Grant-Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Seminole-Hughes-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Cotton-Jefferson-Carter-Love-Wilbarger-Wichita-Baylor-Archer-Clay- 236 AM CDT Sat Mar 21 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR HOT, DRY AND WINDY WEATHER FOR PORTIONS OF NORTH CENTRAL, CENTRAL, SOUTH CENTRAL AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest winds becoming north 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 to 25 percent. * TEMPERATURES...Highs in the upper 70s in northern Oklahoma to near 100 in north Texas. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...7 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
335 WWUS84 KOUN 211709 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK Issued by National Weather Service Tulsa OK 1209 PM CDT Sat Mar 21 2026 OKZ004>006-009>011-014>016-021-022-033>036-TXZ083-084-087-221715- /O.UPG.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ /O.NEW.KOUN.FW.W.0014.260322T1400Z-260323T0200Z/ /O.CON.KOUN.FW.W.0013.260321T1800Z-260322T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Knox- 1209 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR HOT,DRY, AND BREEZY CONDITIONS FOR WESTERN OKLAHOMA AND FAR WESTERN SECTIONS OF NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING FOR WARM, DRY, AND WINDY CONDITIONS, WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WEATHER IS NO LONGER IN EFFECT. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * TEMPERATURES...Up to 98. * WINDS SATURDAY...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY SATURDAY...As low as 10 to 15 percent. * TEMPERATURES SATURDAY...Highs 95 to 100. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...0-24th percentile...1 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...3 (out of 10). * SEVERITY SATURDAY... * WINDS SUNDAY...Southwest winds becoming north 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY SUNDAY...As low as 10 to 15 percent. * TEMPERATURES SUNDAY...Highs 75 northwest Oklahoma to near 100 north Texas. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ OKZ007-008-012-013-017>020-023>032-037>042-044>046-050-TXZ085-086- 088>090-221715- /O.UPG.KOUN.FW.A.0011.260322T1400Z-260323T0200Z/ /O.NEW.KOUN.FW.W.0014.260322T1400Z-260323T0200Z/ Grant-Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Seminole-Hughes-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Cotton-Jefferson-Carter-Love-Wilbarger-Wichita-Baylor-Archer-Clay- 1209 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY FOR HOT, DRY, AND WINDY WEATHER FOR PORTIONS OF NORTH CENTRAL, CENTRAL, AND SOUTH-CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING FOR WARM, DRY, AND WINDY CONDITIONS, WHICH IS IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WEATHER IS NO LONGER IN EFFECT. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 97. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...0-24th percentile...1 (out of 5). WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...3 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
076 WWUS84 KOUN 211954 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 254 PM CDT Sat Mar 21 2026 Elevated fire weather conditions continue today and will escalate to critical Sunday, with a significant wind shift expected to move through the forecast area Sunday. OKZ004>006-009>011-014>016-021-022-033>036-TXZ083-084-087-221200- /O.CON.KOUN.FW.W.0013.000000T0000Z-260322T0200Z/ /O.CON.KOUN.FW.W.0014.260322T1400Z-260323T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Knox- 254 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR HOT, DRY, AND BREEZY CONDITIONS FOR WESTERN OKLAHOMA AND FAR WESTERN SECTIONS OF NORTH TEXAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY FOR HOT, DRY, AND WINDY CONDITIONS FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... For Saturday: * WINDS SATURDAY...South 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY SATURDAY...As low as 5 to 10 percent. * TEMPERATURES SATURDAY...Highs 95 to 100. * SEVERITY SATURDAY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Elevated...1 (out of 5). FIRE ENVIRONMENT...6 (out of 10). For Sunday: * WINDS SUNDAY...Southwest winds becoming north 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY SUNDAY...As low as 10 to 15 percent. * TEMPERATURES SUNDAY...Highs near 75 northwest Oklahoma to near 100 north Texas. * SEVERITY SUNDAY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ OKZ007-008-012-013-017>020-023>032-037>042-044>046-050-TXZ085-086- 088>090-221200- /O.CON.KOUN.FW.W.0014.260322T1400Z-260323T0200Z/ Grant-Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Seminole-Hughes-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Cotton-Jefferson-Carter-Love-Wilbarger-Wichita-Baylor-Archer-Clay- 254 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY FOR HOT, DRY, AND WINDY CONDITIONS FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest winds becoming north 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Highs near 75 northwest Oklahoma to near 100 north Texas. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
951 WWUS84 KOUN 220208 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 908 PM CDT Sat Mar 21 2026 Elevated fire weather conditions will escalate to critical Sunday, with a significant wind shift expected to move through the forecast area Sunday. OKZ004>006-009>011-014>016-021-022-033>036-TXZ083-084-087-221900- /O.EXP.KOUN.FW.W.0013.000000T0000Z-260322T0200Z/ /O.CON.KOUN.FW.W.0014.260322T1400Z-260323T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Custer-Beckham-Washita-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Knox- 908 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY FOR HOT, DRY, AND WINDY CONDITIONS FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... ...RED FLAG WARNING HAS EXPIRED FOR SATURDAY... * WINDS SUNDAY...Southwest winds becoming north 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 to 15 percent. * TEMPERATURES...Highs near 75 northwest Oklahoma to near 100 north Texas. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ OKZ007-008-012-013-017>020-023>032-037>042-044>046-050-TXZ085-086- 088>090-221900- /O.CON.KOUN.FW.W.0014.260322T1400Z-260323T0200Z/ Grant-Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Seminole-Hughes-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc- Cotton-Jefferson-Carter-Love-Wilbarger-Wichita-Baylor-Archer-Clay- 908 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CDT SUNDAY FOR HOT, DRY, AND WINDY CONDITIONS FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...Southwest winds becoming north 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 to 15 percent. * TEMPERATURES...Highs near 75 northwest Oklahoma to near 100 north Texas. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...90th+ percentile...5 (out of 5). WEATHER...Critical...3 (out of 5). FIRE ENVIRONMENT...8 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:08 PM CDT, 7 minutes earlier. Its key messages:
- Updated at 1202 PM CDT Fri Mar 20 2026
- Record heat likely into the weekend, with widespread 90+ degree temperatures likely.
- Fire risk continues Saturday & Sunday with the highest risk on Sunday near and behind a front.
- Hotter temperatures returning on Tuesday through the next 7 days along with no rain chances.
Area forecast discussion, Mar 20, 12:08 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1208 PM CDT Fri Mar 20 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1202 PM CDT Fri Mar 20 2026
- Record heat likely into the weekend, with widespread 90+ degree
temperatures likely.
- Fire risk continues Saturday & Sunday with the highest risk on
Sunday near and behind a front.
- Hotter temperatures returning on Tuesday through the next 7 days
along with no rain chances.
&&
.NEAR TERM...
(Through Friday)
Issued at 108 AM CDT Fri Mar 20 2026
Today's headlines will be heat with near elevated fire weather.
Temperatures continue to rise under the influence of the
strengthening upper high in the southwest CONUS. This afternoon's
highs will be another 2-5 degrees higher then yesterday, putting us
firmly into the 90s (upper 90s for southwest Oklahoma and western
north Texas) under clear skies with light winds.
For fire concerns, minimum RH values will fall into the low to mid
teens (with some single digits possible). This combined with ERCs
near the 90th percentile will result in some fire weather concerns
mitigated by light winds. A surface trough will again bring brief
westerly to northerly winds to parts of northern and western
Oklahoma, though one should expect considerable variability in wind
direction across the forecast area. Additionally, winds behind the
surface trough (in northwest Oklahoma) may nudge up into the 10 to
15 mph range during the afternoon (allowing for brief elevated
RFTIs).
&&
.SHORT TERM...
(Friday night through Sunday night)
Issued at 108 AM CDT Fri Mar 20 2026
Fire weather ramps up Saturday and Sunday. Saturday's RH values will
look similar to previous days (low to mid teens with some single
digits possible), but winds may be a bit more breezy. Northwest
Oklahoma is showing a weak low level jet, and western Oklahoma /
western north Texas will have decent mixing conditions (clear skies
with a slight southwest component to winds). This will allow for a
broader, more persistent area of elevated RFTIs on Saturday. The
Fire Weather Watch has been expanded into parts of western north
Texas.
A front will approach the area Sunday, bringing pre-frontal torching
and wind shift to northerly. Winds are expected to be gusty on both
sides of the front. This will combine with low RH values (low to mid
teens) to produce near critical to critical fire weather. Locally
more extreme conditions will be possible along the LLTR axis
(currently forecast roughly along the I-44 corridor).
Those managing prescribed burns will want to pay close attention to
the escalating conditions this weekend, especially as the sudden and
strong wind shift on Sunday will exacerbate any ongoing fires.
Heat will also continue to escalate with temperatures rising into
the mid 90s to near 100 on Saturday, then potentially a degree or
two warmer on Sunday ahead of the front. Temperatures behind the
front will still rise into the 80s. Though none of this meets heat
advisory criteria, this is unusual heat for this time of year and
heat-sensitive persons should take appropriate precautions.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 108 AM CDT Fri Mar 20 2026
Our shallow Canadian air mass will start to weaken on Monday as its
surface high shifts to the U.S. Upper Midwest/Great Lakes Region
providing some short-term relief from the heat with more mild 70s
highs and a cooler night. Gusty southwest winds return Tuesday
bringing a hotter and drier air mass from western & northern
Texas into our area. Much warmer on Tuesday with highs in the 80s
to hot across our southwest into the lower 90s. Our zonal flow
aloft starts shifting northwest with increasing pressure heights
as a ridge starts building across the Southwestern U.S. Our
heating trend will continue at least through Thursday as the upper
ridge expands further eastward across the Southern U.S. A weather
system tracking eastward somewhere between the U.S. Great Lakes
and Canadian province of Ontario may push a cold front through our
area late Thursday with another potential of cooler shallow
Canadian air behind it for the end of the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1202 PM CDT Fri Mar 20 2026
Light, mainly southwest to south winds will prevail through 18Z
Saturday. The wind may be a little stronger behind a surface
trough in northwestern Oklahoma this afternoon. Otherwise, VFR
ceilings will prevail with a few high clouds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 57 95 66 93 / 0 0 0 0
Hobart OK 53 97 61 94 / 0 0 0 0
Wichita Falls TX 56 97 63 99 / 0 0 0 0
Gage OK 51 96 60 85 / 0 0 0 0
Ponca City OK 53 93 64 86 / 0 0 0 0
Durant OK 60 91 65 93 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 1 PM to 9 PM CDT Saturday for OKZ004>006-
009>011-014>016-021-022-033>036.
Fire Weather Watch from Sunday morning through Sunday evening
for OKZ004>042-044>046-050.
TX...Red Flag Warning from 1 PM to 9 PM CDT Saturday for TXZ083-084-
087.
Fire Weather Watch from Sunday morning through Sunday evening
for TXZ083>090.
&&
NEAR TERM...14
SHORT TERM...14
LONG TERM....68
AVIATION...06The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:15 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 37 more | 24 hr |
Nearby
Red Flag Warnings in Oklahoma, 2026Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.